MAUDE Adverse Event Report: HALYARD HEALTH MIC GASTROSTOMY FEEDING TUBE - 24 FR; DH EF BALLOON TUBES PRODUCTS

HALYARD HEALTH MIC GASTROSTOMY FEEDING TUBE - 24 FR; DH EF BALLOON TUBES PRODUCTS
Model Number 0100-24
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Codes Pain (1994); Injury (2348); No Code Available (3191)
Date of Event 09/30/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The sample is reported to be available, but has not yet been received by the manufacturer.The device history record for aa6340d19 was reviewed and the product was produced according to product specifications.All information reasonably known as of 30-oct-2017 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by halyard health represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to halyard health.Halyard health has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.(b)(4).
 
Event or Problem Description
It was reported to the doctor by the patient's wife that the feeding tube was pulled on by accident, and the stoma site became painful.Upon examination by the doctor, it appeared that the silicone inner ring had become inverted, and was lying inside the stoma tract.The sutures from the mini laparotomy performed 10 days prior to place the device had come loose and were visible underneath the silicone ring.The balloon was found to be empty.An attempt was made to refill the balloon with 10 ml water, but after one minute there was no water present in the balloon.The patient was advised to seek hospitalization.No further information available at this time.
 
Additional Manufacturer Narrative
One used sample was returned for evaluation.Visual inspection revealed that the balloon was discolored with a dark substance.There also appeared to be suture threads visible on the distal end of the sample just below the molded secur-lok disk.The secur-lok disc was examined and found to be assembled per specification\ water was infused into the balloon and immediately leaked via a small slit.The slit appeared jagged under magnification.On the opposite side of the slit there were small cracks which created slits on the distal tip, which also caused the water to leak through to the distal end.The sample evaluation confirmed the balloon leak.However, based on the customer comments, the sutures had come loose, allowing the silicone ring to invert.The sutures used were not halyard products, and the investigation could not confirm the silicone ring inversion with loose suture.No halyard manufacturing root cause could be determined for the reported incident.All information reasonably known as of 08 dec 2017 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by halyard health represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to halyard health.Halyard health has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the halyard health complaint database and identified as (b)(4).
 
Additional Manufacturer Narrative
The product involved in the report has been returned and is being processed for evaluation.All information reasonably known as of 16-nov-17 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by halyard health represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to halyard health.Halyard health has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the halyard health complaint database and identified as (b)(4).

Brand Name
MIC GASTROSTOMY FEEDING TUBE - 24 FR
Common Device Name
DH EF BALLOON TUBES PRODUCTS
Manufacturer (Section D)
HALYARD HEALTH
5405 windward parkway
alpharetta GA 30004
MDR Report Key6993705
Report Number9611594-2017-00139
Device Sequence Number19128770
Product Code KNT
UDI-Device Identifier10680651947847
UDI-Public10680651947847
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K842076
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/19/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date12/01/2019
Device Model Number0100-24
Device Catalogue Number991094784
Device Lot NumberAA6340D19
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/08/2017
Initial Date Received by Manufacturer 10/09/2017
Supplement Date Received by Manufacturer11/08/2017
11/19/2017
Initial Report FDA Received Date11/01/2017
Supplement Report FDA Received Date11/17/2017
12/13/2017
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR
Patient Weight52